Hail, Cass
- When
- May 8, 2:45 PM CST
- Where
- Cass County, Atlanta
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.120, -94.130
Hail reported along Hwy 59.
Strong to severe thunderstorms developed along a residual outflow boundary across southern Arkansas and northeast Louisiana during the afternoon and evening hours on May 8th. and northeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms developed along a residual outflow boundary across southern Arkansas and northeast Louisiana during the afternoon and evening hours on May 8th. With a very unstable atmosphere in place...a few storms became severe and the storms propagated westward across southwest Arkansas...northwest Louisiana...and northeast Texas. The storms produced strong and damaging wind gusts...along with large hail and frequent cloud to ground lightning. A few of the storms also produced locally heavy rainfall due to their slow movement.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 8, 1:08 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 208 PM CDT TUE MAY 8 2007 .DISCUSSION... NO MAJOR CHANGES TO WHAT WE/VE BEEN DISCUSSING FOR SEVERAL DAYS. CLOSED LOWS OVER THE SOUTHERN ROCKIES AND OFF THE SE COAST WITH A NARROW RIDGE BETWEEN...OVER OUR CWA. SCATTERED AFTERNOON CONVECTION EXPECTED MOST OF THE WEEK AS THE RIDGE IS BECOMING SOMEWHAT DIRTY. THE CLOSED LOW OVER THE ROCKIES WILL EVENTUALLY WEAKEN A LITTLE AND MOVE EAST...AND MODELS STILL HAVE IT OVER THE ARKLATEX AROUND FRIDAY. POSITION OF THE LOW LATE WEEK WILL HELP DETERMINE HOW MUCH OR LITTLE PRECIP WE WILL GET. GFS CURRENTLY HAS LOW MOVING SE INTO THE NORTHERN GULF...WITH OUR AREA ON THE WET NORTHERN SIDE...WE WILL SEE HOW THAT SHAPES UP. A MORE NORTHERLY TRACK FOR THAT LOW WILL RESULT IN LESS PRECIP. POPS IN THE CHANCE CATEGORY MOST DAYTIME PERIODS. /17/ && .AVIATION... UPPER LOW OVER THE SOUTHWEST U.S. WILL CONTINUE TO GIVE US A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND WEDNESDAY AFTERNOON. LOW CLOUDS MAY RETURN LATE TONIGHT AND EARLY WEDNESDAY OVER EAST AND NORTHEAST TEXAS AGAIN...PRODUCING MVFR CEILINGS DURING THE MORNING. CONDITIONS WILL RETURN TO VFR BY EARLY AFTERNOON. WINDS WILL STAY LIGHT AND NOT BE A FACTOR TO AVIATION...EXCEPT IN THE VICINITY OF THUNDERSTORMS...WHERE GUSTY WINDS CAN OCCUR. /03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 86 67 83 / 20 40 20 40 MLU 66 86 64 84 / 20 40 20 50 DEQ 63 83 62 81 / 20 50 20 50 TXK 66 84 65 82 / 20 40 20 50 ELD 64 86 63 84 / 20 40 20 50 TYR 67 85 64 82 / 20 40 20 40 GGG 67 85 64 83 / 20 40 20 40 LFK 66 87 64 84 / 20 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 8 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF THE FOUR STATE REGION. WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION BY THURSDAY INTO FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP WITH THE AID OF HEATING DURING THE AFTERNOON AND EVENING HOURS WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION BY LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT. 17
The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
3 hail. Local standard time, as filed.
Hail reported along Hwy 59.
Hail lasted for two minutes on the south side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27175, 27176, 27177.